Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

131 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is it safe to take Acetaminaphen for temperature above 100 degrees?

My 68 year old husband has a history of kidney stones. He had a lithotripsy 4 days ago for a kidney stone after having a stent placed for a week prior. The stone was intially lodged in the ureter but was too high to have a basket retrieval so it was pushed back into the kidney for the later lithotripsy. He was taken off Plavix and ASA he takes for 2 prior heart attacks. He was taking Hydrocodone every 4 hours for pain. He also has a hx of prostate cancer successfully treated by proton therapy. The stent was removed yesterday. He developed low abdominal discomfort, lethargy, loss of appetite and a low grade temp. He is voiding without difficulty. IVP was done today along with a urinalysis, CBC and chem profile but all is normal. Waiting on urine culture results. IM Rosefin and PO Ceclor was started today. He continues with the low grade temp, now no higher than 100.8 but has no appetite (is drinkining) and falls asleep at the drop of a hat. He is currently taking Acetaminaphen for the temp above 100, Ceclor 3x/day and Protonix. MD does not think problem could be a fungal infection. Just waiting now for urine culture results but my husband is miserable in the meantime. Any thoughts?
Thu, 28 Mar 2019
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,   ,  
Medical Procedures
Medical Topics ,   ,  
Urologist 's  Response
Hi,

It is safe to take acetaminophen if you have a high temperature. It is good that the IVP was already done which basically rules out an obstruction in the kidneys.

He may have urinary tract infection in which he is already on antibiotics. I think you just need time for the antibiotics to work.

He needs to drink adequate fluids and rest so that his body can recover. Once the culture is out then we can see what organism is causing the infection and what antibiotics are needed to treat him properly.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Manuel C See IV, Urologist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

sir my daughter 8 year old suffering from typhoid dated from 22-4-14 Dr started typhoid treatment from 28-5-14 to 13-6-14 with antibiotic medicines. still now she body temperature daily (between 99 to 100). I talk to my Dr. But Dr tell me upto 100 digree is normal.

doctor1 MD

I got fever in the first days of June. Initially it was very high. After a week, we consulted to a doctor and i tested positive for IgM and negative for IgG. I was given medications by my physician but with no change in fever, the medications were changed to Levofloxacin. I completed full course of 14 days. And after that, my fever was subsided but still there are fluctuations in my body temperature. Sometimes it is 99 degrees Fahrenheit and sometimes it is 100. And as per my physician, i have been given more Leflox (Levofloxacin) and i am still taking it. I have my temperature log and there are continues variations in my temperature from 98-100 degree Fahrenheit. Will u tell me if it is normal ? Am i recovering from my typhoid. For how many days these fluctuations will continue?

doctor1 MD

I have been prescribed hydrocodone/ acetaminaphen 7.5-325T 3 times a day. Is this safe while I am taking prosac and atenalol and aprazolam. It seems alot in one day. I am waiting on surgery for both my feet . I have a new Dr. because of insurance and am not very confident in him. I don t know if he even read my history. Is there anything to take for moderate to severe pain than I can take once or twice a day only as needed?

Recent questions on  Protonix

doctor1 MD

Hello Dr. Narasi, My 12 year old daughter suffers from Primary Sclerosing Cholangitis and Ulcerative Colitis . She was diagnosed when she was 3. She also developed Portal Hypertension in 2007 which resulted in a splenetic renal shunt forming in the fall of 2007. The portal hypertension decreased at that time. This fall the portal hypertension returned dramatically. She has just been listed for transplant 2 weeks ago. The portal hypertension is now causing portal hypertensive gastropathy. Last Wednesday at 4 in the morning she started throwing up blood. We took her to the er. Her GI did a ct scan , blood work, and scoped her. That is when we discovered the gastropathy. She is currently suffering horribly from the gastropathy. she is on numerous medications including: protonix , sucrafate, lialda, prednisone , poly-iron, mephyton, ursodiol, aquadeks, and refampin. Currently, we are trying to treat the gastropathy with and extra dose of protonix, an extra dose of the sucrafate, and hydrocodone. This is not working. She is currently doubled over in pain crying her eyes out. She is nearly hysterical. I ve called the transplant team and her GI, but they have not called back. I need help in knowing what else I can do to help her not hurt. Could increasing her prednisone help to decrease the pressure, inflammation, and pain she is experiencing? I ask this because in the past 5 years I believe that she has suffered from this gastropathy many times though undiagnosed. And during those times, we were required to increase her prednisone. Each time the gastropathy pain left her within hours of her increased dose. When we did not increase the prednisone the pain persisted until we did increase the prednisone although it did take longer for the prednisone to relieve the pain, usually 5 days. Have you ever heard of prednisone helping gastritis/gastropathy? Or do you have any suggestions? And at what point do I need to take her to the hospital. Just so you know. We ve been dealing with this for 10 years now. I am not an over reactive parent, and Bethany is a very tough girl. She doesn t make a fuss even if she feels awful. So, when I say that she is suffering, I truly mean it. She is in horrible pain. Thank you for your help! Taylor K.

doctor1 MD

My 68 year old husband has a history of kidney stones. He had a lithotripsy 4 days ago for a kidney stone after having a stent placed for a week prior. The stone was intially lodged in the ureter but was too high to have a basket retrieval so it was pushed back into the kidney for the later lithotripsy. He was taken off Plavix and ASA he takes for 2 prior heart attacks. He was taking Hydrocodone every 4 hours for pain. He also has a hx of prostate cancer successfully treated by proton therapy. The stent was removed yesterday. He developed low abdominal discomfort, lethargy, loss of appetite and a low grade temp. He is voiding without difficulty. IVP was done today along with a urinalysis, CBC and chem profile but all is normal. Waiting on urine culture results. IM Rosefin and PO Ceclor was started today. He continues with the low grade temp, now no higher than 100.8 but has no appetite (is drinkining) and falls asleep at the drop of a hat. He is currently taking Acetaminaphen for the temp above 100, Ceclor 3x/day and Protonix. MD does not think problem could be a fungal infection. Just waiting now for urine culture results but my husband is miserable in the meantime. Any thoughts?

doctor1 MD

I m 44 and my resting heart rate is 123. Earlier today I experienced heart pounding and my resting rate was at 192. There are comorbidity factors. I m Allergic asthmatic, Diabetic, anxiety issues, I have a chronic high wbc, anemia, I have a small adrenal adenoma on my right adrenal gland, I have a polycycstic enlarged liver, Irritable bowel, enlarged spleen, acid reflux,high triglycerides and decrease in kidney function around at about 55 percent functionality. For the past couple of months my heart rate doesn t go below 120 bpm. Should I be concerned? Meds I am on hctz, lisinopril, metformin, pro-air inhaler, singulair, zyrtech D, glimepiride and clonazepam. there are a couple of meds I m not taking because I can t afford them Crestor, Advair, and Protonix. I take a multivitamin, Fish oil, Glucosomine/chondroiton, msm, and flax seed oil.

doctor1 MD

I was prescribed Protonix for acid but my natropath suggested suggested enzymes with each meal. I am lactose interolant and have IBS and under stress, have acid. Which do you recommend as he is my new Kaiser doctor and felt my stomach which was in knots and caused a bout of nausea was due to anxiety.

doctor1 MD

I ate some hot food yesterday.i was rushing to eat because I was in a hurry and didn't realize my food was hot when I ate it.it was split peas softened and cooked and I had microwaved them too much.i took a big bite and realized it burned badly...

doctor1 MD

I have for years off and on had a burning sensation upper left quadrant, I take protonex for acid reflux . Now a lesion has been found on my liver , the burn seems to get irritated with coughing any ideas. I have has a CT scan , M.R.I done and...

doctor1 MD